MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SITE~RITE ULTRASOUND SYSTEM NEEDLE GUIDE KIT (18G) (POLYETHYLENE) (48IN); ULTRASOUND TRANSDUCER AND ACCESSORIES

BARD ACCESS SYSTEMS SITE~RITE ULTRASOUND SYSTEM NEEDLE GUIDE KIT (18G) (POLYETHYLENE) (48IN); ULTRASOUND TRANSDUCER AND ACCESSORIES
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reav0172 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there was a hair inside the sterile package.Device was not used.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a strand of hair in the package was inconclusive due to the sample condition.Two photographs were provided for investigation.The images were not in focus; however, what could be a strand of hair was observed between the gold sticker and the corner of the blue csr wrap in the close-up photo (2nd image).It could not be discerned if what appears to be a strand of hair is within the package or on the external surface.At this time, based on the condition of the evidence provided for investigation, the complaint could not be verified and was determined to be inconclusive.If the physical sample is returned for investigation, the complaint will be reassessed at that time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a strand of hair in the package was confirmed and determined to be manufacturing related since the hair was contained in a sealed needle guide kit.The hair was visible between the csr wrap and the inside surface of the tyvek packaging.The complaint sample was forwarded to the manufacturing facility for further review.Manufacturing facility evaluation: the complaint of ¿hair inside the sterile package¿ is confirmed; a hair was observed between wrap and tyvek which was trapped in the sealing process.The cause of this condition is manufacturing related.During the packaging process the product is 100% inspected by production personnel and is sampled by qc inspector.Production personnel were notified.
 
Event or Problem Description

Brand Name
SITE~RITE ULTRASOUND SYSTEM NEEDLE GUIDE KIT (18G) (POLYETHYLENE) (48IN)
Common Device Name
ULTRASOUND TRANSDUCER AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6472689
Report Number3006260740-2017-00374
Device Sequence Number13752812
Product Code ITX
UDI-Device Identifier00801741037818
UDI-Public(01)00801741037818(17)180330(10)REAV0172
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K042445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2018
Device Model NumberN/A
Device Catalogue Number9001C0212
Device Lot NumberREAV0172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Event Location Hospital
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
08/17/2017
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date05/10/2017
09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1